Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 23, 2012, 11:21 PM CDT for Bledsoe County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 11:21 PM CDT (04:21 UTC)
- Expired
- Mar 23, 2012, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS54 KMRX 240421
SVRMRX
TNC007-240445-
/O.NEW.KMRX.SV.W.0061.120324T0421Z-120324T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1121 PM CDT FRI MAR 23 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
* UNTIL 1145 PM CDT
* AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF PIKEVILLE...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT CREST AND MELVINE.
LAT...LON 3571 8528 3575 8527 3577 8526 3578 8504
3577 8503 3549 8526 3556 8543
TIME...MOT...LOC 0421Z 232DEG 28KT 3569 8528
$$
171 follow-up statement
688
WWUS54 KMRX 240439
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 PM CDT FRI MAR 23 2012
TNC007-240445-
/O.CON.KMRX.SV.W.0061.000000T0000Z-120324T0445Z/
BLEDSOE TN-
1139 PM CDT FRI MAR 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR BLEDSOE COUNTY...
AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF MOUNT CREST...OR 11 MILES NORTH OF
PIKEVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MAINLY RURAL AREAS OFEXTREME NORTHERN BLEDSOE COUNTY.
LAT...LON 3571 8528 3575 8527 3577 8526 3578 8504
3577 8503 3549 8526 3556 8543
TIME...MOT...LOC 0439Z 232DEG 28KT 3578 8514
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 8:45 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 23, 8:45 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 945 PM EDT FRI MAR 23 2012 .DISCUSSION...COLD FRONT IS SLOWLY MOVING ACROSS MIDDLE TENNESSEE WITH UPPER LOW CENTERED ACROSS MISSOURI. LATEST MESO-ANALYSIS SHOWS FAIRLY DECENT CONVERGENCE OVER MIDDLE TENNESSEE WITH MLCAPES NEAR 1000 J/KG. SCATTERED CONVECTION IS DEVELOPING ALONG THIS BOUNDARY THEN MOVING QUICKLY NORTHEAST. LATEST MODELS SHOW THIS BOUNDARY MOVING SLOWLY EAST ACROSS THE FORECAST AREA OVERNIGHT. DUE TO THE COLD AIR ADVECTING IN ALOFT...SOME OF THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. ALSO...ENOUGH SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE...TO WARRANT A LOW RISK OF TORNADOES ACROSS THE PLATEAU AND SOUTHEAST TENNESSEE FOR THE NEXT COUPLE OF HOURS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 54 71 51 73 51 / 50 60 30 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 70 51 71 51 / 50 60 40 30 20 OAK RIDGE, TN 53 70 51 71 51 / 50 60 40 20 10 TRI CITIES AIRPORT, TN 52 70 49 68 49 / 50 70 50 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 23, 2:16 AM CDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT FRI MAR 23 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT FRI MAR 23 2012 /216 AM CDT FRI MAR 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN APPALACHIAN REGION TODAY AND TONIGHT AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY BECOME STRONG...BRINGING THE POSSIBILITY OF SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE STORMS TODAY...ALTHOUGH AN ISOLATED STORM MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE INTO SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM BRINGS COLDER TEMPERATURES ALOFT...WHICH MAY ALLOW SOME STORMS TO PRODUCE HAIL. NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY THROUGH WEDNESDAY...AS DRY WEATHER RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SATURDAY.
In the hours before
Local storm report, Mar 23, 9:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1050 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL WHITWELL 35.20N 85.52W
03/23/2012 E0.50 INCH MARION TN PUBLIC
&&
JWINTONLocal storm report, Mar 23, 10:09 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1109 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FUNNEL CLOUD 3 W SODDY-DAISY 35.26N 85.23W
03/23/2012 HAMILTON TN TRAINED SPOTTER
&&
JWINTONLocal storm report, Mar 23, 10:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL WHITWELL 35.20N 85.52W
03/23/2012 E1.00 INCH MARION TN 911 CALL CENTER
&&
JWINTONLocal storm report, Mar 23, 10:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL 3 SE GRAYSVILLE 35.42N 85.04W
03/23/2012 E0.50 INCH HAMILTON TN TRAINED SPOTTER
&&
JWINTONLocal storm report, Mar 23, 10:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 PM EDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 3 W BIG SPRING 35.40N 84.95W
03/23/2012 E1.00 INCH MEIGS TN 911 CALL CENTER
&&
JWINTONSpecial weather statement, Mar 23, 11:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1206 AM EDT SAT MAR 24 2012 TNZ081>083-098-240445- BLEDSOE TN-MARION TN-RHEA TN-SEQUATCHIE TN- 1106 PM CDT FRI MAR 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...BLEDSOE...SEQUATCHIE AND RHEA COUNTIES UNTIL 1145 PM CDT/1245 AM EDT/... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF PIKEVILLE TO 5 MILES WEST OF BRIDGEPORT...AND MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JASPER...DUNLAP... PIKEVILLE...SOUTH PITTSBURG...WHITWELL...OLD CUMBERLAND...MOUNT CREST...MARTIN SPRINGS...CARTWRIGHT...PALIO...HALETOWN (GUILD)... POWELLS CROSSROADS...MELVINE...LONE OAK AND BRAYTON. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:15 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 45 min |
| Mar 23, 9:42 PM CDT | Tornado Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 48 min |
| Mar 23, 10:33 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, McMinn, Meigs, Rhea | 42 min |
| Mar 24, 12:27 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 48 min |
| Mar 24, 1:18 AM CDT | Areal Flood Advisory | MRX | Anderson, Knox, Loudon, Roane | 117 min |
| Mar 24, 2:09 AM CDT | Severe Thunderstorm Warning | MRX | Grainger, Knox, Union | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.